Aschbacher, Michael (1973) A characterization of the unitary and symplectic groups over finite fields of characteristic at least $5$. Pacific Journal of Mathematics, 47 (1). pp. 5-26. ISSN 0030-8730. http://resolver.caltech.edu/CaltechAUTHORS:ASCpjm73
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:ASCpjm73
The following characterization is obtained: THEOREM. Let G be a finite group generated by a conjugacy class D of subgroups of prime order p ^ 5, such that for any choice of distinct A and B in D, the subgroup generated by A and B is isomorphic to Zp x Zp, L2(pm) or SL2(pm), where m depends on A and B. Assume G has no nontrivial solvable normal subgroup. Then G is isomorphic to Spn(q) or Un(q) for some power q of p.
|Additional Information:||Received February 25, 1972 and in revised form February 26, 1973. Euclid Identifier: euclid.pjm/1102946071 Zentralblatt Math Identifier : 0299.20009 Mathmatical Reviews number (MathSciNet): MR0338151|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||14 Jul 2005|
|Last Modified:||26 Dec 2012 08:40|
Repository Staff Only: item control page